MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305917
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd safetyglide needles had packaging with questioned sterility.The following information was provided by the initial reporter translated from (b)(6) to english: recently, while using this batch of needles, we have discovered a large number of substandard products, with the specific batch number of 3047907.To date, more than 90 problematic needles have been picked out, with problems including but not limited to a large number of black dots inside the package, missing protection devices, damaged and missing outer packaging, and bent needles, etc additional information provided: 1."black dots inside the package" were these black dots noted on the outside of the device(s)? outside device and inside the package.2."damaged and missing outer packaging" were the seals of the packaging compromised? yes.
 
Additional Manufacturer Narrative
(b)(4).- supplemental mdr - sterility questioned.Ninety-three samples and four photos of safetyglide needles (part number 305917, batch 3047907) were received and evaluated.Five samples were found acceptable with no defects.Eighty-three samples contained unknown particulate matter inside the packaging.Two syringes showed brownish discoloration on the needle shield due to embedded foreign matter.Additional defects included one sample with a melt hole in the bottom web compromising sterility, one with a severely bent needle, and one with a broken shield.The submitted photos confirmed these findings, including one missing needle shield and visible foreign particulates.All observed conditions are non-conforming per product specifications.Potential root cause for the foreign matter non-fluid path internal to package, shield damaged and melt hole defect is associated with the packaging process, while the presence of embedded degraded resin is linked to the molding process.Furthermore, a device history record review was completed for provided lot number 3047907.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21693966
Report Number1213809-2025-00215
Device Sequence Number8774314
Product Code FMI
UDI-Device Identifier30382903059172
UDI-Public(01)30382903059172(11)230216(17)280131(10)3047907
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305917
Device Lot Number3047907
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown